Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 48, NWS Lake Charles, LA

September 2, 2008Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 2, 2008, 11:38 PM CDT for Calcasieu Parish, Louisiana. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 11:38 PM CDT (04:38 UTC)
Expired
Sep 3, 2008, 7:58 PM CDT
In force
20 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 030438
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1138 PM CDT TUE SEP 02 2008

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-031838-
/O.NEW.KLCH.FL.W.0048.080903T0438Z-080904T0900Z/
/LCHL1.1.ER.080903T0134Z.080903T0600Z.080903T2100Z.NO/
1138 PM CDT TUE SEP 02 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM TUESDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. THE 
  CURRENT STATUS OF THE CALCASIEU SALTWATER BARRIER IS SEE COE 
  WEBPAGE. FOR MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS 
  WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
3 follow-up statements
000 
WGUS84 KLCH 031409
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
909 AM CDT WED SEP 03 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  WHISKY CHITTO CREEK NEAR MITTIE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 
  BAYOU NEZPIQUE NEAR BASILE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

 
LAC079-040409-
/O.EXT.KLCH.FL.W.0045.080903T1408Z-080907T0900Z/
/GLML1.1.ER.080903T1225Z.080904T1800Z.080906T2100Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY AFTERNOON.
* IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE 
  SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE
  RIVER WILL OCCUR.

$$

LAC003-040409-
/O.CON.KLCH.FL.W.0049.080904T1200Z-080905T1200Z/
/OKDL1.1.ER.080904T1200Z.080904T1200Z.080904T1200Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* FROM THURSDAY MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* FLOOD STAGE IS 12.0 FEET.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

$$

LAC003-040409-
/O.CON.KLCH.FL.W.0050.080905T1512Z-080907T0448Z/
/OBCL1.1.ER.080905T1512Z.080906T0000Z.080906T1648Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM FRIDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.0 FEET BY FRIDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL
  OCCUR.

$$

LAC019-040409-
/O.CON.KLCH.FL.W.0051.000000T0000Z-080907T1800Z/
/OTBL1.1.ER.080903T0309Z.080904T0000Z.080906T1800Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 4.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.0 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY 
  AFTERNOON.
* IMPACT...AT 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY 
  ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

$$

LAC019-040409-
/O.EXT.KLCH.FL.W.0048.000000T0000Z-080905T0600Z/
/LCHL1.1.ER.080903T0134Z.080904T0000Z.080904T1800Z.NO/
909 AM CDT WED SEP 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 5.0 FEET...EXTENSIVE MARSHLAND FLOODING WILL OCCUR. 

$$

LAC001-003-039-053-040409-
/O.EXT.KLCH.FL.W.0046.080906T0600Z-080906T1800Z/
/BSLL1.1.ER.080906T0600Z.080906T0600Z.080906T0600Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE BAYOU NEZPIQUE NEAR BASILE.
* FROM LATE FRIDAY NIGHT TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SATURDAY MORNING.
* IMPACT...AT 22.0 FEET...MINOR AGRICULTURAL FLOOD DAMAGE WILL 
  OCCUR.

$$

LAC055-113-040409-
/O.CON.KLCH.FL.W.0043.000000T0000Z-080906T0000Z/
/VLSL1.1.ER.080901T2215Z.080904T0000Z.080905T1200Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 11.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$

LAC003-031439-
/O.CAN.KLCH.FL.W.0044.000000T0000Z-080906T1200Z/
/MTTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT WED SEP 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WHISKY CHITTO CREEK NEAR MITTIE.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 4.3 FEET.
* FLOOD STAGE IS 15.0 FEET.

$$
000 
WGUS84 KLCH 031957
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
257 PM CDT WED SEP 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

 
LAC079-040957-
/O.EXT.KLCH.FL.W.0045.000000T0000Z-080907T1500Z/
/GLML1.1.ER.080903T1225Z.080904T1200Z.080907T0300Z.NO/
257 PM CDT WED SEP 03 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

$$

LAC019-040957-
/O.CON.KLCH.FL.W.0048.000000T0000Z-080905T0600Z/
/LCHL1.1.ER.080903T0134Z.080904T0000Z.080904T1800Z.NO/
257 PM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 4.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 5.0 FEET...EXTENSIVE MARSHLAND FLOODING WILL OCCUR. 
  

$$
000 
WGUS84 KLCH 040058
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
758 PM CDT WED SEP 03 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER AT OLD TOWN BAY 
  BAYOU NEZPIQUE NEAR BASILE 
  CALCASIEU RIVER NEAR OBERLIN 
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

 
LAC079-041458-
/O.EXT.KLCH.FL.W.0045.000000T0000Z-080906T2248Z/
/GLML1.1.ER.080903T1225Z.080904T1800Z.080906T1048Z.NO/
758 PM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER
  AND ITS TRIBUTARIES BEGINS...INCLUDING ASHMORE ROAD. STROTHERS 
  CROSSING ROAD NEAR CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON 
  HAVE SEVERAL FEET OF WATER OVER THEM AND SUBJECT TO WASHOUTS.

$$

LAC003-041458-
/O.EXT.KLCH.FL.W.0049.080904T0230Z-080906T0300Z/
/OKDL1.1.ER.080904T0230Z.080904T1200Z.080905T0300Z.NO/
758 PM CDT WED SEP 03 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 12.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

$$

LAC003-041458-
/O.CON.KLCH.FL.W.0050.080905T1129Z-080908T1525Z/
/OBCL1.2.ER.080905T1129Z.080906T0600Z.080908T0325Z.NO/
758 PM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM FRIDAY MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 PM WEDNESDAY THE STAGE WAS 6.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO
  RISE TO NEAR 15.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR.

$$

LAC019-041458-
/O.EXT.KLCH.FL.W.0051.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.080903T0309Z.080903T1700Z.000000T0000Z.NO/
758 PM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 4.2 FEET.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-040128-
/O.CAN.KLCH.FL.W.0048.000000T0000Z-080905T0600Z/
/LCHL1.1.ER.080903T0134Z.080903T1400Z.080903T1827Z.NO/
758 PM CDT WED SEP 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 3.8 FEET.
* FELL BELOW FLOOD STAGE AT  1:27 PM WEDNESDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.3 FEET BY FRIDAY 
  MORNING.


$$

LAC001-003-039-053-041457-
/O.EXT.KLCH.FL.W.0046.080907T0000Z-080907T1200Z/
/BSLL1.1.ER.080907T0000Z.080907T0000Z.080907T0000Z.NO/
758 PM CDT WED SEP 03 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BAYOU NEZPIQUE NEAR BASILE.
* FROM SATURDAY EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY EVENING.
* IMPACT...AT 22.0 FEET...MINOR AGRICULTURAL FLOOD DAMAGE WILL 
  OCCUR.

$$

LAC055-113-041457-
/O.CON.KLCH.FL.W.0043.000000T0000Z-080906T0000Z/
/VLSL1.1.ER.080901T2215Z.080903T2200Z.080905T1200Z.NO/
758 PM CDT WED SEP 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 10.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER CRESTED NEAR 11.1 FEET THIS EVENING AND WILL CONTINUE
  TO FALL. 
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 2, 10:03 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 2, 10:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1003 PM CDT TUE SEP 2 2008

.UPDATE...
VERY BUSY EVENING ASSOCIATED WITH THE SOUTHERN RAINBANDS OF T.D.
GUSTAV...SPINNING AND MOVING VERY SLOWLY OVER THE ARKLATEX REGION.
MANY RADAR INDICATED AND NOW CONFIRMED TORNADOES EARLIER THIS
AFTERNOON AND EVENING OVER ALLEN...EVANGELINE...SE RAPIDES...AND
AVOYELLES PARISHES...AND NOW HAS TURNED INTO A FLASH FLOOD EVENT
FOR THE SAME AREA. HAVE ALREADY UPDATED FORECAST AND GRIDS. THIS
FOCUS WILL LIKELY CONTINUE FOR THE NEXT SEVERAL HOURS IT
SEEMS...AND WOULD NOT BE SURPRISED TO SEE RAINFALL AMOUNTS OF 5
TO 10 INCHES WITH JUST THIS FEEDERBAND EVENT THIS EVENING...WHICH
HAPPENED OVER IBERIA PARISH EARLIER TODAY.

FOR THE MARINE FORECAST...RAISED THE WINDS AND SEAS A BIT HIGHER
TO ACCOUNT FOR EXCELLENT INFLOW INTO THIS SYSTEM...WITH CALCASIEU
PASS, LA (CAMERON) REPORTING SUSTAINED WINDS OF 25-28 KTS WITH
GUSTS OVER 30 KTS FOR THE PAST COUPLE OF HOURS. OTHER LOCATIONS
NOT RECEIVING QUITE THAT HIGH WINDS...BUT STILL NEAR 20 KTS TO
CONTINUE THE SCA

DML

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT TUE SEP 2 2008/

DISCUSSION...

TROPICAL DEPRESSION GUSTAV CONTINUES TO SPIN JUST NORTH OF SHV
WITH NUMEROUS RAIN BANDS AROUND THE CIRCULATION EXTENDING SOUTH
INTO THE CWA. TWO PARTICULARLY HEAVY RAIN BANDS HAVE AFFECTED
CENTRAL AND SOUTH CENTRAL LOUISIANA FOR MUCH OF THE DAY...WITH
FLASH FLOODING REPORTED IN SOME AREAS. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH TOMORROW AS MODELS INDICATE RAIN BANDS WILL
CONTINUE TO AFFECT THE AREA AT LEAST THROUGH WEDNESDAY MORNING.
KEEPING HIGHEST POPS EAST OF THE I-49 CORRIDOR BUT HAVE LOWER POPS
OVER THE SOUTHWEST ZONES WHERE DRIER SOUTHWEST FLOW WILL PREVAIL.
CIRCULATION OF GUSTAV IS EXPECTED TO GRADUALLY MOVE NORTHEAST INTO
THE WESTERLIES OVER THE NEXT FEW DAYS...WITH PRECIP CHANCES SLOWLY
DECREASING INTO THE WEEKEND AND A SUBSEQUENT WARMING TREND. LOOKS
LIKE AREA MAY GET TO DRY OUT OVER THE WEEKEND AS DRIER AIR FILTERS
INTO THE CWA FROM THE NORTH. PARADE OF TROPICAL CYCLONES
CONTINUES OVER THE ATLANTIC WITH HANNA...IKE...AND JOSEPHINE ALL
OUT THERE. AT THIS TIME ONLY IKE APPEARS TO HAVE SOME POTENTIAL TO
MOVE INTO THE GULF...SO WILL BE KEEPING CLOSEST EYES ON HIM.

AVIATION...

WINDS WILL REMAIN GUSTY AT ALL TERMINALS WITH WIND GUSTS OF 20 TO
30 KNOTS POSSIBLE THROUGH 00Z. RAINBANDS ASSOCIATED WITH THE
REMNANTS OF GUSTAV WILL MAINLY AFFECT KAEX...KLFY...AND KARA WHERE
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.  VFR CONDITIONS
WILL PREVAIL AT KBPT AND KLCH WITH ONLY SOME ISOLATED TO SCATTERED
SHRA POSSIBLE.

MARINE...

WINDS REMAIN QUITE GUSTY OUT OF THE SOUTHWEST THIS AFTERNOON WITH
GUSTS OVER 30 KNOTS NOTED AT TIMES. SEAS ALSO REMAIN HIGH DUE TO
THE STRONG OFFSHORE FLOW AND LINGERING EFFECTS OF GUSTAV. HAVE
LEFT INHERITED SCA AS IS.  BOTH WINDS AND SEAS SHOULD SLOWLY
SUBSIDE THROUGH THE WEEK AS GUSTAV MOVES OFF TO THE NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  87  72  89  72 /  70  50  30  20  20
KBPT  74  89  71  90  72 /  70  40  20  10  20
KAEX  73  82  71  87  71 /  90  70  50  30  20
KLFT  75  83  72  86  72 /  50  70  50  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
     RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
     VERMILION...VERNON.

TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Sep 2, 6:05 AM CDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT TUE SEP 2 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-031115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE COASTAL FLOOD WARNING HAS BEEN DOWNGRADED TO A COASTAL FLOOD ADVISORY
FOR THE PARISHES AROUND VERMILION BAY WHERE STRONG SOUTHWEST WINDS
ARE DIMINISHING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE
WITH BANDS OF SHOWERS IN TRAIN ASSOCIATED WITH WHAT IS NOW
TROPICAL DEPRESSION GUSTAV OVER NORTHERN LOUISIANA. A SMALL CRAFT
ADVISORY HAS BEEN EXTENDED FOR STRONG SOUTHWESTERLY WINDS AND SEAS
GREATER THAN 6 FEET. A WIND ADVISORY OVER CENTRAL LOUISIANA WILL
BE ALLOWED TO EXPIRE AROUND DAYBREAK AS THE EFFECTS OF GUSTAV
CONTINUE TO FADE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SMALL CRAFT ADVISORY WILL CONTINUE INTO WEDNESDAY EVENING AS STRONG
SOUTHWESTERLY WINDS AND HIGH SEAS GRADUALLY SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS CAN STAND DOWN. SPOTTER ACTIVATION IS NOT ANTICIPATED AT
THIS TIME.

SWEENEY

In the hours before

Local storm report, Sep 2, 6:04 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
09/02/2008                   IBERIA             LA   NEWSPAPER

            THE DAILY IBERIAN REPORTED 2 FEET OF WATER ACROSS SOME

            STREETS ON THE WEST SIDE OF NEW IBERIA FROM AMENCO CANAL.

&&

RUA
Local storm report, Sep 2, 6:05 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
09/02/2008                   IBERIA             LA   NEWSPAPER

            THE DAILY IBERIAN NEWSPAPER REPORTED FRONT STREET IN NEW
            IBERIA CLOSED FROM FLOODING OF BAYOU TECHE.

&&

RUA
Local storm report, Sep 2, 6:07 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
09/02/2008                   IBERIA             LA   NEWSPAPER

            FLASH FLOODING REPORTED IN NEW IBERIA

0130 PM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
09/02/2008                   IBERIA             LA   NEWSPAPER

            THE DAILY IBERIAN REPORTED 2 FEET OF WATER ACROSS SOME

            STREETS ON THE WEST SIDE OF NEW IBERIA FROM AMENCO CANAL.

0130 PM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
09/02/2008                   IBERIA             LA   NEWSPAPER

            THE DAILY IBERIAN NEWSPAPER REPORTED FRONT STREET IN NEW
            IBERIA CLOSED FROM FLOODING OF BAYOU TECHE.

&&

RUA
Local storm report, Sep 2, 7:16 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     1 E REEVES              30.52N 93.03W
09/02/2008                   ALLEN              LA   LAW ENFORCEMENT

            STATE POLICE REPORTED FUNNEL CLOUD JUST EAST OF REEVES
            ALONG U.S. 190.

&&

LANDRENEAU
Local storm report, Sep 2, 8:54 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
854 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          LEBLANC                 30.51N 92.95W
09/02/2008                   ALLEN              LA   EMERGENCY MNGR

            ALLEN PARISH EMERGENCY MANAGER REPORTS 2 HOMES DAMAGED

            EAST OF REEVES NEAR LEBLANC. REPORT RELAYED FROM KPLC-TV.

&&

RUA
Local storm report, Sep 2, 9:39 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          MANSURA                 31.06N 92.05W
09/02/2008                   AVOYELLES          LA   LAW ENFORCEMENT

            DEPUTY REPORTED TORNADO NEAR THE OVERPASS IN MANSURA.

&&

JNUNN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:00 PM CDTTornado WarningLCHAllen30 min
Sep 2, 7:28 PM CDTTornado WarningLCHAllen32 min
Sep 2, 7:34 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides41 min
Sep 2, 8:12 PM CDTTornado WarningLCHAllen, Evangeline, Rapides33 min
Sep 2, 8:40 PM CDTTornado WarningLCHAvoyelles35 min
Sep 2, 8:46 PM CDTTornado WarningLCHRapides29 min
Sep 2, 9:14 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Sep 2, 10:26 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides34 min
Sep 3, 1:20 AM CDTFlash Flood WarningLCHAvoyelles, Saint Landry3 hr
Sep 3, 1:51 AM CDTFlash Flood WarningLCHAllen, Beauregard, Evangeline, Rapides3 hr
Sep 3, 2:10 AM CDTTornado WarningLCHAvoyelles, Saint Landry25 min
Sep 3, 2:32 AM CDTTornado WarningLCHAllen, Evangeline, Rapides28 min
Sep 3, 2:47 AM CDTTornado WarningLCHAcadia, Evangeline28 min
Sep 3, 3:16 AM CDTTornado WarningLCHEvangeline29 min
Sep 3, 3:18 AM CDTTornado WarningLCHAvoyelles27 min
Sep 3, 3:18 AM CDTTornado WarningLCHAllen, Rapides27 min
Sep 3, 3:44 AM CDTTornado WarningLCHRapides16 min
Sep 3, 3:46 AM CDTTornado WarningLCHAvoyelles, Evangeline, Saint Landry29 min
Sep 3, 3:50 AM CDTCoastal Flood AdvisoryLCH8 hr
Sep 3, 4:12 AM CDTTornado WarningLCHRapides33 min
Sep 3, 4:25 AM CDTTornado WarningLCHAvoyelles, Rapides20 min
Sep 3, 4:27 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon3 hr
Sep 3, 5:40 AM CDTTornado WarningLCHRapides35 min
Sep 3, 6:16 AM CDTTornado WarningLCHAvoyelles, Rapides29 min
Sep 3, 7:05 AM CDTTornado WarningLCHAllen, Evangeline, Rapides40 min
Sep 3, 7:31 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Sep 3, 7:47 AM CDTTornado WarningLCHAllen, Evangeline, Rapides28 min
Sep 3, 8:15 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides30 min
Sep 3, 8:27 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry33 min
Sep 3, 9:04 AM CDTRiver Flood WarningLCHAllen49 hr
Sep 3, 9:04 AM CDTRiver Flood WarningLCHAllen5 days
Sep 3, 9:04 AM CDTRiver Flood WarningLCHCalcasieu4 days
Sep 3, 9:21 AM CDTTornado WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry24 min
Sep 3, 9:26 AM CDTFlash Flood WarningLCHAvoyelles, Rapides64 min
Sep 3, 9:54 AM CDTFlash Flood WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry6 hr
Sep 3, 10:20 AM CDTSevere Thunderstorm WarningLCHAcadia3 min
Sep 3, 10:22 AM CDTTornado WarningLCHAcadia38 min
Sep 3, 10:23 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis and 3 more6 hr
Sep 3, 10:45 AM CDTFlash Flood WarningLCHAcadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more3 hr
Sep 3, 11:55 AM CDTTornado WarningLCHAcadia35 min
Sep 3, 12:09 PM CDTTornado WarningLCHSaint Landry36 min
Sep 3, 12:33 PM CDTTornado WarningLCHCameron27 min
Sep 3, 12:51 PM CDTTornado WarningLCHAcadia, Saint Landry24 min
Sep 3, 1:00 PM CDTTornado WarningLCHAcadia, Lafayette30 min
Sep 3, 1:27 PM CDTTornado WarningLCHSaint Landry33 min
Sep 3, 1:31 PM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin29 min
Sep 3, 1:59 PM CDTFlash Flood WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more3 hr
Sep 3, 2:01 PM CDTTornado WarningLCHSaint Landry, Saint Martin29 min
Sep 3, 2:17 PM CDTTornado WarningLCHSaint Landry28 min
Sep 3, 2:23 PM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin37 min
Sep 3, 2:33 PM CDTTornado WarningLCHLafayette27 min
Sep 3, 2:41 PM CDTTornado WarningLCHLafayette, Vermilion34 min
Sep 3, 3:02 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides28 min
Sep 3, 3:33 PM CDTTornado WarningLCHLafayette27 min
Sep 3, 3:36 PM CDTTornado WarningLCHAvoyelles24 min
Sep 3, 4:02 PM CDTTornado WarningLCHAcadia, Lafayette, Saint Landry28 min
Sep 3, 4:17 PM CDTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more6 hr
Sep 3, 6:15 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more7 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.